Last update June 17, 2017
Suggestions made at e-lactancia are done by APILAM team of health professionals, and are based on updated scientific publications. It is not intended to replace the relationship you have with your doctor but to compound it. The pharmaceutical industry contraindicates breastfeeding, mistakenly and without scientific reasons, in most of the drug data sheets.
Your contribution is essential for this service to continue to exist. We need the generosity of people like you who believe in the benefits of breastfeeding.
Thank you for helping to protect and promote breastfeeding.
Astragalus mongholicus is Milk Vetch in Latin, another name.Is written in other languages:
Astragalus mongholicus is also known as
Write us at email@example.com
e-lactancia is a resource recommended by Asociación Pro Lactancia Materna (APROLAM) of Mexico
Would you like to recommend the use of e-lactancia? Write to us at corporate mail of APILAM
A legume of the Fabaceae family originating in China. Its roots are widely used in traditional Chinese medicine, attributing to it numerous properties, none of which have been clearly scientifically proven (Tian 2016, Su 2016, Zhang 2014, WHO 1999: p.50-58).
Although it is a selenium extracting and accumulating plant, causing animal poisoning, no problems have been found in human use (White 2016).
Since the last update we have not found published data on its excretion in breast milk.
Devoid of toxicity at correct doses (WHO 1999: p.50-58), moderate consumption during breastfeeding would have little or no risk.
Precautions when taking plant preparations:
1. Ensure that they are from a reliable source: poisoning has occurred due to confusing one plant with another with toxic properties, as well as poisoning from heavy metals extracted from the ground and food poisoning due to contamination with bacteria or fungi.
2. Do not take in large amounts; follow recommendations from professional experts in phytotherapy. "Natural" products are not always good in any quantity: plants contain active substances from which much of our traditional pharmacopoeia has been obtained and can result in poisoning or act as endocrine disruptors if taken in excessive amounts or time periods.